Tennessee, 2016Hail and Damaging Winds in Tennessee, July 19, 2016
July 19, 2016 · NWS OHX · 13 events in 9 counties and zones
Scattered showers and strong to severe thunderstorms developed during the afternoon hours on July 19 across Middle Tennessee. Several reports of wind damage and large hail were received, including a very damaging microburst in Williamson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and strong to severe thunderstorms developed during the afternoon hours on July 19 across Middle Tennessee. Several reports of wind damage and large hail were received, including a very damaging microburst in Williamson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 19, 10:47 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 19, 10:47 AM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1147 AM CDT TUE JUL 19 2016
.DISCUSSION...
Temps warming rapidly this morning with many in the lower 90s.
Dewpoints remain quite high with most in the mid 70s. Latest
soundings showing alot of moisture around h85 and expected
mixing may not dry dews all that much. Do expect most high
temps to level off in the mid 90s, possibly a few spots
reaching the upper. This will put apparent temps very close
to advisory criteria. Isolated-scattered storms are expected
to develop and should help keep heat indicies just below 105
although a few location across the extreme west may reach.
Expect to bump temps up a degree or two, and raise pops slightly
south.
&&
.AVIATION...
12Z TAF DISCUSSION.
Some fog at CKV and CSV this morning is causing visibilities to
remain low. Expect vis to improve to VFR levels by 14z. High
pressure will keep today mostly clear with only a few passing low
level clouds. There is a small chance of isolated thunderstorms,
but not quite enough to warrant mentioning in any of the TAFs.
Winds will remain light and out of the north throughout the
forecast period. CKV and CSV could see fog develop again on
Wednesday morning as temperatures fall and winds remain calm.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 96 74 95 74 97 / 20 10 10 10 10
Clarksville 94 73 93 72 96 / 20 10 10 10 10
Crossville 90 68 88 67 90 / 30 20 10 10 10
Columbia 94 73 95 72 97 / 30 20 10 10 10
Lawrenceburg 94 72 94 72 96 / 30 20 20 10 10
Waverly 94 74 94 74 97 / 20 20 20 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Jul 19, 4:12 AM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
512 AM CDT TUE JUL 19 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-201015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
512 AM CDT TUE JUL 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HIGH TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S ACROSS AREAS
WEST OF THE CUMBERLAND PLATEAU. THESE TEMPERATURES COUPLED WITH
HIGH HUMIDITIES WILL LEAD TO HEAT INDICES BETWEEN 100 AND 104
DEGREES IN AREAS MAINLY WEST OF THE I-65 CORRIDOR.
PLEASE EXERCISE CAUTION IF YOU MUST BE OUTSIDE TODAY. DRINK PLENTY
OF WATER AND WEAR LIGHT WEIGHT CLOTHING TO STAY AS COOL AS
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES FOR MOST OF
THE MID STATE WEST OF THE CUMBERLAND PLATEAU WEDNESDAY AND
THURSDAY. FRIDAY AND SATURDAY APPEAR TO BE OUR WARMEST DAYS WITH
HEAT INDICES ABOVE 105 FOR A PORTION OF OUR AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Williamson
- When
- July 19, 12:54 PM CST to 1:00 PM CST
- Where
- Williamson County, 5.13 mi NNE of Mallorys to 4.16 mi NNE of Mallorys
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.018, -86.763
Numerous reports from emergency management, broadcast media and social media indicated a small but intense 1.5 mile long by 1 mile wide microburst struck the Brentmeade subdivision of Brentwood. Numerous trees 1 to 2 feet in diameter were snapped or uprooted in a general westerly direction from 9215 Old Smyrna Road west-southwestward to Wilson Pike, including on Shenandoah Drive, Oden Court, Davis Drive, Hood Place, and Saddlebow Drive. One large tree fell onto a home on Oden Court at Wilson Pike, and another tree fell onto a home on Brushboro Drive. Two power poles were snapped and several power lines were blown down, including at 9121 Oden Court, 9217 Foxland Drive, 822 Coxboro Drive, 717 Shenadoah Drive, and on Davis Drive. Power was knocked out to 8350 customers. Winds were estimated up to 65 mph.
Thunderstorm Wind, Wilson
- When
- July 19, 1:05 PM CST
- Where
- Wilson County, 2.57 mi WSW of Laguardo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.285, -86.492
Tree snapped and fell through a house on Davis Corner Drive in Mount Juliet causing moderate damage to the home.
Thunderstorm Wind, Smith
- When
- July 19, 1:20 PM CST
- Where
- Smith County, 0.08 mi N of Brush Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.121, -86.030
TSpotter Twitter photos showed three large trees blown down on Brush Creek Circle in Brush Creek.
Thunderstorm Wind, Jackson
- When
- July 19, 1:24 PM CST
- Where
- Jackson County, Gainesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.350, -85.650
Numerous reports of trees and limbs down with some power outages in Gainesboro.
Thunderstorm Wind, Wilson
- When
- July 19, 1:25 PM CST
- Where
- Wilson County, 2.42 mi NE of Shop Spgs
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.150, -86.184
Photos showed trees blown down in the Linwood area. Time estimated based on radar.
Thunderstorm Wind, Dekalb
- When
- July 19, 1:45 PM CST
- Where
- Dekalb County, 2.86 mi W of Dismal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.031, -86.021
A large equipment barn and several trees were blown down near Alexandria.
Hail, Wilson
- When
- July 19, 1:47 PM CST
- Where
- Wilson County, 3 mi NNE of Suggs Creek
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 36.162, -86.485
A tSpotter Twitter report indicated a brief burst of nickel size hail occurred on Dunnwood Loop in the Providence area of Mount Juliet.
Thunderstorm Wind, Montgomery
- When
- July 19, 2:00 PM CST
- Where
- Montgomery County, 2.86 mi ESE of Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.521, -87.300
A Facebook photo showed a tree down on Clearview Drive in Clarksville.
Thunderstorm Wind, Davidson
- When
- July 19, 2:00 PM CST
- Where
- Davidson County, 1.06 mi SSE of Stone River
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.167, -86.590
A Facebook photo showed a tree down on Port Cleburne Lane in Hermitage.
Thunderstorm Wind, Montgomery
- When
- July 19, 2:03 PM CST
- Where
- Montgomery County, 1.53 mi NNW of Excell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 36.501, -87.279
A tree and power line were blown down on Denny Road in Clarksville.
Thunderstorm Wind, Cannon
- When
- July 19, 2:40 PM CST
- Where
- Cannon County, 0.55 mi WNW of Burt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 35.774, -86.138
Multiple reports indicated trees were blown down on Burt Burgen Road near Bradyville.
Thunderstorm Wind, Davidson
- When
- July 19, 3:18 PM CST
- Where
- Davidson County, 2.32 mi W of Richland
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.156, -86.921
A tSpotter Twitter photo showed a small tree was blown down in Bells Bend.
Hail, Sumner
- When
- July 19, 3:20 PM CST
- Where
- Sumner County, Gallatin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.400, -86.450
Dime sized hail was reported in Gallatin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 19 to 20, 201611 injured · $3.0 million · 1 event
- Tornado and Flash Flooding in Iowa, July 19, 2016$575,000 · EF0 · 111 events
- Hail and Lightning Strike in Colorado, July 19, 20161 death · 1 injured · 0.88 in hail · 3 events
- Damaging Wind and Lightning Strikes in Alabama, July 19, 20161 death · $11,000 · 3 events
- Hail and Damaging Winds in Virginia, July 19, 2016$76,000 · 2 in hail · 39 events
- Tornadoes and Hail in North Dakota, July 19, 2016EF1 · 28 events
- Tornadoes and Hail in Minnesota, July 19, 2016EF1 · 24 events
- Flash Flood and Hail in North Carolina, July 19, 2016$32,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in North Carolina, July 19, 2016$23,000 · 1 in hail · 16 events
- Damaging Winds in Georgia, July 19 to 21, 2016$16,000 · 50 kt wind · 22 events
- Damaging Winds in Illinois, July 19, 2016$32,000 · 52 kt wind · 2 events
- Excessive Heat in South Dakota, July 19 to 22, 201626 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639135, 639139, 639140, 639141, 639149, 639142, 652622, 639143, 639144, 639145, 639148, 639150, 639152.